MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT96STSD0
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or (b)(6) 2015, plaintiff underwent placement of an angiodynamics smartport product, reference number: ct96stsd; lot number: 4833030.The device was implanted by dr.(b)(6), at (b)(6) medical center in (b)(6), for the purpose of providing venous access and for medications to treat her crohn's disease.(port 1 revision) upon information and belief, on (b)(6) 2016, dr.(b)(6) preoperative diagnosis for plaintiff was "poor venous access and need for port-a-cath with a malpositioned port".Dr.(b)(4) proceeded to perform a revision/replacement of the previously placed smartport.However, only the port hub was removed and replaced with a new port hub.The previously placed smartport catheter remained.Surgery was done at (b)(6) medical center in (b)(6).((b)(4), 1317056-2025-00245).(port 1 removal, port 2 placement) on (b)(6) 2017, dr.(b)(6) removed the previous portacath and catheter and implanted a new smartport with reference number: ct96stsd; lot number: 5089596.This surgery was performed at (b)(6) medical center in (b)(6).Dr.(b)(6) preoperative diagnosis for s.R.Was "poor venous access with poorly functioning port-a-cath".((b)(4), 1317056-2025-00246).(port 2 removal, port 3 placement+) on (b)(6) 2018, dr.(b)(6) removed the smartport and implanted another new smartport with reference number: h787ct96stsd0; lot number: 5312598.This surgery was performed at (b)(6) medical center in (b)(6).Dr.(b)(6) preoperative diagnosis for plaintiff was a "malfunctioning port-a-cath".((b)(4), 1317056-2025-00247).In (b)(6) 2022 plaintiff had and office visit with dr.(b)(6) who is with lewis county health system.(port 3 removal, replaced with competitor port 4) on (b)(6) 2022, dr.(b)(6) removed the last smartport and catheter and replaced it with a new portacath manufactured by a company other than angiodynamics.This surgery was performed at (b)(6) hospital in (b)(6).Dr.(b)(6) preoperative diagnosis for plaintiff, was "a nonfunctioning central venous catheter and access port." ((b)(4), 1317056-2025-00248).Presently, the portacath implanted by dr.(b)(6) in (b)(6) 2022 is functioning well.
 
Additional Manufacturer Narrative
The customer's reported complaint description of port malfunctioned cannot be confirmed since no port/catheter product was returned.Without receiving product for evaluation a root cause of this event cannot be determined.In addition, a specific device malfunction failure mode (e.G.Occluded, difficulty aspirating/flushing, leaked, etc.) was not reported.Port was in situ for treatment use for more than 14 months.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar port malfunction issue.The catheter and locking connector (e.G.Blue boot) are provided as separate components within the port assembly kit.The end user attaches the catheter tubing to the port (and secures junction with locking connector) during the implantation procedure.There is no indication that the port assembly/packaging/sterilization was a contributing factor to the port malfunctioned event since this occurred more than 14 months after the port implant procedure.Labeling review: the directions for use (dfu) that is supplied with this port device contains the following statements: warnings: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: · for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Air embolism, clot formation, fibrin sheath, infection, inflammation, occlusion, thromboembolism, thrombophlebitis, thrombosis.Post-operative care: the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines: · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key23090595
Report Number1317056-2025-00247
Device Sequence Number21459874
Product Code LJT
UDI-Device Identifier15051684018067
UDI-Public15051684018067
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberH787CT96STSD0
Device Catalogue NumberCT96STSD
Device Lot Number5089596
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale